Alert archive / New York / Gale Watches in 2017
Gale Watch 6, NWS Buffalo, NY
NWS Buffalo, NY issued this gale watch at Oct 28, 2017, 4:07 AM EDT. It took effect at Oct 30, 2017, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 28, 2017, 4:07 AM EDT (08:07 UTC)
- In effect from
- Oct 30, 2017, 1:00 AM EDT
- Expired
- Oct 29, 2017, 4:30 AM EDT
- In force
- Issued by
- NWS Buffalo, NY
The text
As transmitted.
607 WHUS71 KBUF 280807 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 407 AM EDT SAT OCT 28 2017 LOZ045-281615- /O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/ /O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. * WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-062-281615- /O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 407 AM EDT SAT OCT 28 2017 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...WEST TO 40 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-281615- /O.NEW.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 407 AM EDT SAT OCT 28 2017 ...GALE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH, WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT. * WINDS...WEST TO 45 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HITCHCOCK/CHURCH
4 follow-up statements
741 WHUS71 KBUF 281438 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1038 AM EDT SAT OCT 28 2017 LOZ045-282245- /O.CON.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/ /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1038 AM EDT SAT OCT 28 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...SOUTH 15 TO 25 KNOTS TODAY. WEST TO 40 KNOTS LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. * WAVES...3 TO 5 FEET TODAY. 11 TO 15 FEET LATE SUNDAY NIGHT THROUGH MONDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-062-282245- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1038 AM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 40 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-282245- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1038 AM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 45 KNOTS. * WAVES...12 TO 16 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
908 WHUS71 KBUF 282100 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 500 PM EDT SAT OCT 28 2017 LOZ045-290500- /O.CAN.KBUF.SC.Y.0095.000000T0000Z-171028T2100Z/ /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 500 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...NORTHWEST TO 40 KNOTS. * WAVES...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ042-062-290500- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 500 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043-044-063>065-290500- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 500 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 45 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
699 WHUS71 KBUF 290211 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1011 PM EDT SAT OCT 28 2017 LOZ042-062-291015- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1011 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 40 KNOTS. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LOZ043>045-063>065-291015- /O.CON.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1011 PM EDT SAT OCT 28 2017 ...GALE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH LATE MONDAY NIGHT... * WINDS...WEST TO 45 KNOTS. * WAVES...14 TO 18 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
617 WHUS71 KBUF 290830 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 430 AM EDT SUN OCT 29 2017 LOZ042-062-291630- /O.UPG.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ /O.NEW.KBUF.GL.W.0012.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 430 AM EDT SUN OCT 29 2017 ...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 40 KNOTS. * WAVES...9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LOZ043>045-063>065-291630- /O.UPG.KBUF.GL.A.0006.171030T0500Z-171031T0900Z/ /O.NEW.KBUF.GL.W.0012.171030T0500Z-171031T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 430 AM EDT SUN OCT 29 2017 ...GALE WARNING IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 1 AM MONDAY TO 5 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST TO 45 KNOTS. * WAVES...13 TO 17 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HITCHCOCK/CHURCH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 28, 1:09 AM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Oct 28, 1:09 AM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 109 AM EDT Sat Oct 28 2017 .SYNOPSIS... A ridge of high pressure along the east coast will provide dry conditions through tonight. A cold front will then slowly cross the area Saturday and Saturday night and produce periods of rain. Low pressure moving northward along the east coast will bring a soaking rain to areas east of the Genesee Valley Sunday, with mainly dry weather farther west. Much cooler and unsettled weather is then expected early next week with some lake effect rain east of the lakes. && .NEAR TERM /THROUGH TODAY/... IR satellite imagery showing the leading edge of the more dense overcast ahead of the cold front from eastern Lake Erie to the Niagara River, while the bulk of our region remains clear. The clouds will make only slow progress through the rest of the night, only entering the far western end of the state through daybreak. A southerly breeze will hold temperatures up tonight, with lower 50s on the lake plains of Western NY, and low to mid 40s in the coolest Southern Tier valleys and Lewis County. The cold front will continue to move very slowly eastward during the day Saturday. Model consensus is in good agreement handling this front, providing high confidence in measurable precipitation with it. Timing is a bit tricky due to the very slow motion of the front, but should start mid to late morning in Buffalo and late afternoon in Rochester with dry conditions lasting through sunset at Watertown. Rain will be light to moderate with the front with no risk of any hydrological issues through Saturday. Rainfall amounts through Saturday will generally average between a tenth and a quarter inch west of Rochester with up to a half inch across the Western Southern Tier. Temperatures will vary largely depending on the west to east progression of the front. Highs west of Rochester will be in the 50s, with 60s to the east of Rochester where some morning sunshine and modest downsloping in the SSW flow will help warm things a bit. Also, the front is strong enough that temperatures will fall during the afternoon hours across far western New York, with rainy and cool conditions. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... There are two fairly important hydro scenarios coming up. The first potential impact will be Saturday night through Sunday night with the threat for heavy rain and potential flooding east of Lake Ontario. Then on Monday and and Monday Night, there may be a significant lake effect (rain) response ENE of Lake Erie and Lake Ontario. First the synoptic rain event... For Saturday Night, expect a frontal boundary to continue slowly moving east through the Genesee Valley and then into the Finger Lakes and Eastern Lake Ontario region. Up through Saturday eve, precip amounts shouldn't be too significant, with all areas receiving a ~0.1-0.5" rain. Potential problems will begin later Sat eve into Sun AM as a coupled jet forms - the dominant jet moving up the Atlantic coast, and another jet from Southern Ontario into Quebec. This will allow a surge of moisture from the Atlantic to feed into the stalling (and increasingly frontogenetic) boundary and efficiently rise through the atmosphere. The result will likely be locally heavy rain along boundary, with amounts through Sunday exceeding an inch, possibly 1.5 inches east of Lake Ontario. But there will be more to come as tropical moisture begins to feed into the still stalled boundary Sunday Night as impressive cyclogenesis results in a deepening surface low moving from the Mid Atlantic north through the Hudson valley and bottoming out below 980mb by the time it reaches the Canadian border. There are still a variety of solutions though, with the heaviest precipitation falling somewhere between the Eastern Lake Ontario region and the Hudson Valley. Adding up amounts through the weekend - some areas may see in excess of 4 inches. This would cause flooding problems if these amounts are realized, but due to lingering discrepancies between the models and the extended time period, per agreement with other eastern NWS offices will hold off on a flood watch for now. Once this slug of moisture moves east, focus turns toward the lakes. Expect some lake effect (rain) development on a full WSW fetch by Monday afternoon. This will result in localized heavy rain - probably more significant than the recent event last Wed as it may end up being fairly persistent and locked in place. Temperature forecasts aloft continue to look a few degrees too high for a changeover to snow. Models have been consistent with 850mb temps averaging between -2 to -4C, maybe -5C if you are liberal in rounding, throughout the event (lasting past Monday) while the real colder airmass near 500mb remains over the Northern Great Lakes region. While some higher terrain may see their first flakes, right now a full scale changeover to snow looks unlikely (ex from diabatic effects cooling the lower atmospheric column). There is one more concern...winds. As the surface low moves into Canada, WSW winds will become gusty to windy over the lakes and adjacent lake plains on Monday. Higher res models are just barely picking this out right now, so it will take a few more runs before details and possible advisory scenarios can be honed in. Another related concern...gale force winds will be possible on Lake Ontario which could result in more coastal erosion and minor flooding along the Lake Ontario shoreline. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Longwave troughing in place to start the period will maintain a cyclonic flow of air across the lower Great Lakes Tuesday into Wednesday. This cyclonic flow coupled with a cold pool aloft with 850 mb temperatures near -5C will lead to persistent lake effect rain showers east and northeast of both lakes into at least Wednesday morning. Wet snowflakes cannot be ruled out across the higher terrain at times. Lake effect precipitation will diminish through the day Wednesday as flows backs to southerly ahead of the next low pressure system developing into the Northern Plains. This low pressure will push a warm front through the region and bring scattered rain showers Wednesday night and Thursday. Better chances for showers look to be along and ahead of an approaching cold front Thursday night and Friday. Despite the chances for rain, the southerly flow in wake of the warm frontal passage and ahead of the approaching cold front will push temperatures Thursday and Friday to above normal levels with most highs Thursday in the mid to upper 50s, with even warmer numbers by Friday with highs in the upper 50s to perhaps as warm as the mid 60s. && .AVIATION /05Z SATURDAY THROUGH WEDNESDAY/... VFR conditions will continue through Saturday morning as a cold front slowly approaches from the west. A 40-45 knot low level jet will continue to produce low level wind shear through Saturday morning before moving away from the region. The cold front will cross the area slowly from west to east Saturday and Saturday night. Rain will overspread Western NY during the late morning and midday hours, reaching the Genesee Valley by mid to late afternoon, and areas east of Lake Ontario around mid evening. CIGS/VSBY may hold VFR for the first few hours of rain, but after that saturated low levels along and behind the cold front will force IFR CIGS to become widespread, with MVFR to IFR VSBY in rain and BR. Outlook... Sunday...IFR from the Genesee Valley eastward in soaking rain, MVFR with a few showers across far Western NY. Monday...VFR, with MVFR northeast of the lakes in lake effect rain showers. Windy. Tuesday...VFR, with MVFR/IFR east of the lakes in lake effect rain showers. Wednesday...VFR/MVFR. A chance of showers. && .MARINE... Southeast winds will increase tonight across Lakes Erie and Ontario, but the wind direction will keep the greater wave action in Canadian waters. The only exception is eastern Lake Ontario near the Thousand Islands region where waves will build just enough to require small craft headlines. Winds will diminish from west to east Saturday as a slow moving cold front crosses the region. Strong low pressure will then move northward, just inland from the eastern seaboard Sunday and Monday. Northwest winds will increase on Lakes Erie and Ontario as this low passes by. This will produce at least high end Small Craft Advisory conditions, with some potential for gales on Lake Ontario depending on the eventual track and intensity of the low. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 5 PM EDT this afternoon for LOZ045. && SYNOPSIS...APFFEL/HITCHCOCK/THOMAS NEAR TERM...APFFEL/HITCHCOCK/THOMAS SHORT TERM...CHURCH/ZAFF LONG TERM...TMA AVIATION...HITCHCOCK MARINE...APFFEL/HITCHCOCK
Hazardous weather outlook, Oct 27, 5:02 AM EDT, 23 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 502 AM EDT Fri Oct 27 2017 NYZ004>007-280915- Wayne-Northern Cayuga-Oswego-Jefferson- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of heavy rainfall resulting in flooding are possible Saturday night through Monday, with the potential for storm total rainfall amounts of 2 to 4 inches across the northern Finger Lakes and eastern Lake Ontario region. Lakeshore flooding and coastal erosion are possible late Sunday night through Monday as strong northwest to west winds increase water levels and wave action along the southern and eastern Lake Ontario shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ008-014-280915- Lewis-Ontario- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Periods of heavy rainfall resulting in flooding are possible Saturday night through Monday, with the potential for storm total rainfall amounts of 2 to 4 inches across the northern Finger Lakes and eastern Lake Ontario region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ001>003-280915- Niagara-Orleans-Monroe- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Lakeshore flooding and coastal erosion are possible late Sunday night through Monday as strong northwest winds increase water levels and wave action along the southern Lake Ontario shoreline. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ042>045-062>065-280915- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of Lake Ontario. .DAY ONE...Today and Tonight. The probability of widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale force winds and significant waves are possible on Lake Ontario late Sunday night and Monday as a strong low pressure system is forecast to track near the near the Hudson Valley or western New England. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-SLZ022-024-280915- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of Lake Erie and Saint Lawrence River. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010>013-019>021-085-280915- Northern Erie-Genesee-Wyoming-Livingston-Chautauqua-Cattaraugus- Allegany-Southern Erie- 502 AM EDT Fri Oct 27 2017 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf Church
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 28, 3:50 AM EDT | Lakeshore Flood Watch | BUF | Cayuga, Jefferson, Monroe, Niagara, Orleans, Oswego and 1 more | 25 hr |
| Oct 28, 3:54 AM EDT | High Wind Watch | BUF | Cayuga, Jefferson, Lewis, Monroe, Oswego, Wayne | 25 hr |
| Oct 28, 4:02 AM EDT | Flash Flood Watch | BUF | Allegany, Cayuga, Jefferson, Lewis, Livingston, Monroe and 3 more | 48 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.